Alert archive / Maine / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 88, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Aug 30, 2007, 6:17 PM EDT for Penobscot County, Maine. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2007, 6:17 PM EDT (22:17 UTC)
- Expired
- Aug 30, 2007, 7:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
County Penobscot County, ME
The radar
The Caribou radar (KCBW), 97 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.3 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 4:56 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 30, 4:56 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 456 PM EDT THU AUG 30 2007 .SYNOPSIS... A COLD FRONT WILL MOVE OFFSHORE TONIGHT...WITH LINGERING SHOWERS AND THUNDERSTORMS. LOW PRESSURE WILL THEN TRACK EAST OF THE REGION FRIDAY. HIGH PRESSURE WILL BEGIN BUILDING OVER THE AREA LATER FRIDAY AND REMAIN IN CONTROL OF THE WEATHER THROUGH SUNDAY. A COLD FRONT WILL CROSS THE STATE ON MONDAY WITH A RETURN OF HIGH PRESSURE FOR TUESDAY. && .NEAR TERM /THROUGH FRIDAY/... A COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTHEAST ACROSS CENTRAL/DOWNEAST AREAS EARLY TONIGHT...THEN MOVE OFFSHORE OVERNIGHT. THE COMBINATION OF DIURNAL INSTABILITY...THE APPROACHING COLD FRONT AND UPPER LEVEL JET SUPPORT WILL HELP SUPPORT THUNDERSTORM DEVELOPMENT ACROSS CENTRAL/DOWNEAST AREAS EARLY TONIGHT. SOME STRONG THUNDERSTORMS ARE STILL POSSIBLE ACROSS CENTRAL/DOWNEAST AREAS EARLY TONIGHT. THUS...HAVE INCLUDED ENHANCED WORDING FOR GUSTY WINDS/HAIL FOR THUNDERSTORMS ACROSS CENTRAL/DOWNEAST AREAS EARLY TONIGHT. THUNDERSTORM INTENSITY WILL THEN DIMINISH WITH THE LOSS OF HEATING. SCATTERED SHOWERS WILL LINGER ACROSS CENTRAL/DOWNEAST AREAS OVERNIGHT. ACROSS NORTHERN AREAS...SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WILL CONTINUE EARLY TONIGHT...WITH DECREASING CLOUDINESS LATER TONIGHT. LOW TEMPERATURES TONIGHT WILL RANGE FROM AROUND 50 TO THE LOWER 50S NORTH TO THE MID TO UPPER 50S DOWNEAST. THE FRONTAL BOUNDARY WILL MOVE EAST OF THE GULF OF MAINE FRIDAY...WHILE LOW PRESSURE LIFTS NORTHEAST ALONG THE FRONT TOWARD NOVA SCOTIA. CURRENT INDICATIONS ARE THAT MOST OF THE PRECIPITATION WITH THIS LOW SHOULD REMAIN EAST OF THE REGION. HOWEVER...THE PRECIPITATION SHIELD IS CLOSE ENOUGH THAT A SLIGHTLY FURTHER WEST TRACK COULD BRING SOME SHOWERS TO DOWNEAST AREAS. THUS...HAVE INCLUDED MOSTLY CLOUDY SKIES AND SCATTERED SHOWERS DOWNEAST FRIDAY. ACROSS CENTRAL/NORTHERN AREAS FRIDAY...EXPECT PARTLY SUNNY SKIES WITH ONLY AN ISOLATED AFTERNOON SHOWER POSSIBLE IN ADVANCE OF AN APPROACHING UPPER TROF. HIGH TEMPERATURES FRIDAY WILL RANGE FROM AROUND 70 TO THE LOWER 70S NORTH...TO THE LOWER TO MID 70S DOWNEAST. && .SHORT TERM /FRIDAY NIGHT THROUGH MONDAY/... A SECONDARY FRONT WILL APPROACH FRIDAY NIGHT FOLLOWED BY A COOLER AIRMASS SATURDAY WITH TEMPERATURES SATURDAY ONLY REACHING THE 60S AS HIGH PRESSURE BUILDS DOWN FROM CANADA. THE HIGH WILL CREST OVER NEW ENGLAND SATURDAY NIGHT BRINGING A MAINLY CLEAR AND CHILLY NIGHT. A WARMER RETURN FLOW OF AIR WILL COME IN ON SOUTHWESTERLY WINDS ON SUNDAY AS THE HIGH SLIDES SOUTH OF THE REGION ALLOWING TEMPS TO REACH THE 70S SUNDAY UNDER MOSTLY SUNNY SKIES. A COLD FRONT WILL MOVE IN ON MONDAY WITH SOME CLOUDS...BUT WITH WARM AIR STILL IN PLACE TEMPS ARE EXPECTED TO REACH THE 70S AGAIN ON MONDAY. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... A WEAK COLD FRONT WILL EXTEND ACROSS THE COASTAL AREA AT THE BEGINNING OF THE PERIOD. THIS COLD FRONT WILL MOVE INTO THE COASTAL WATERS AREA BY TUESDAY MORNING. A CANADIAN HIGH PRESSURE SYSTEM WILL BUILD ACROSS NORTHERN AND EASTERN MAINE EARLY TUESDAY MORNING. A WEAK LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN MAINE ON WEDNESDAY MORNING. THE LOW WILL MOVE EAST ALLOWING HIGHER PRESSURE TO BUILD ACROSS THE REGION WHICH WILL REMAIN IN PLACE THROUGH THE END OF THE PERIOD. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... MVFR/IFR CEILINGS/VISIBILITIES WILL OCCUR ACROSS NORTHERN AREAS EARLY TONIGHT...THEN IMPROVE TO VFR LEVELS OVERNIGHT EXCEPT FOR SOME PATCHY FOG. ACROSS CENTRAL/DOWNEAST AREAS...GENERALLY VFR CONDITIONS WILL OCCUR EARLY TONIGHT...THOUGH LOCALLY LOWER CONDITIONS WILL OCCUR IN THE VICINITY OF ANY SHOWERS/THUNDERSTORMS. SOME THUNDERSTORMS ACROSS CENTRAL/DOWNEAST AREAS THIS EVENING COULD CONTAIN GUSTY WINDS AND HAIL. CEILINGS/VISIBILITIES WILL THEN LOWER TO MVFR/IFR LEVELS OVERNIGHT. VFR CONDITIONS ARE EXPECTED ACROSS CENTRAL/NORTHERN FRIDAY...AFTER ANY PATCHY FOG EARLY. ACROSS DOWNEAST AREAS FRIDAY...MVFR CONDITIONS EARLY WILL IMPROVE TO VFR DURING THE LATE MORNING/AFTERNOON. HIGH PRESSURE WILL THEN PREVAIL FRIDAY NIGHT THROUGH EARLY MONDAY MORNING PRODUCING VFR CONDITIONS DURING THE DAY...WITH PATCHY FOG PARTICULARLY IN LOW LYING AREAS AT NIGHT. A COLD FRONT WILL MOVE INTO THE AREA BEFORE MIDDAY MONDAY PRODUCING SHOWERS AND POSSIBLE THUNDERSTORMS. HIGHER PRESSURE WILL AGAIN BUILD ACROSS THE REGION OVERNIGHT MONDAY INTO TUESDAY MORNING. && .MARINE... NEAR TERM: WINDS/SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS TONIGHT/FRIDAY. VISIBILITIES WILL BE REDUCED IN SHOWERS/THUNDERSTORMS AND AREAS OF FOG TONIGHT...WITH SCATTERED SHOWERS AND AREAS OF FOG REDUCING VISIBILITIES FRIDAY. SHORT TERM: WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA INTO EARLY NEXT WEEK. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...NORCROSS SHORT TERM...BLOOMER LONG TERM...NORTON AVIATION...NORTON/NORCROSS MARINE...NORCROSS/BLOOMER
Hazardous weather outlook, Aug 30, 12:28 PM EDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 1228 PM EDT THU AUG 30 2007 ANZ050-MEZ001>006-010-011-015>017-029>032-311100- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1228 PM EDT THU AUG 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP ALONG...AND TO THE SOUTH OF...A COLD FRONT MOVING SLOWLY SOUTHEAST ACROSS THE REGION THIS AFTERNOON. THERE IS A CHANCE SOME OF THESE THUNDERSTORMS COULD BECOME STRONG TO POSSIBLY SEVERE WITH STRONG WINDS AND HAIL. THE BEST CHANCE FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON WILL BE SOUTH OF A LINE FROM GREENVILLE...TO MILLINOCKET...TO DANFORTH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE REQUIRED THIS AFTERNOON. NORCROSS
In the hours before
Local storm report, Aug 30, 1:22 PM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
122 PM EDT THU AUG 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM TSTM WND DMG GREENVILLE 45.46N 69.59W
08/30/2007 PISCATAQUIS ME LAW ENFORCEMENT
TREES AND POWER LINES BLOWN DOWN
&&
STUREYSpecial weather statement, Aug 30, 2:14 PM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 214 PM EDT THU AUG 30 2007 MEZ006-301900- SOUTHEAST AROOSTOOK- 214 PM EDT THU AUG 30 2007 ...STRONG THUNDERSTORMS WILL IMPACT AROOSTOOK COUNTY THROUGH 300 PM EDT... AT 214 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF BENEDICTA...OR ABOUT 13 MILES EAST OF MILLINOCKET...MOVING EAST AT 50 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SHERMAN...MONARDA... SILVER RIDGE...MOLUNKUS...MACWAHOC...BENEDICTA...REED...BANCROFT AND HAYNESVILLE THROUGH 300 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. BLOOMER
Local storm report, Aug 30, 2:45 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
245 PM EDT THU AUG 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM TSTM WND DMG GREENVILLE 45.46N 69.59W
08/30/2007 PISCATAQUIS ME LAW ENFORCEMENT
A DC-3 AIRCRAFT WAS BLOWN ACROSS THE RUNWAY AT THE
GREENVILLE AIRPORT...AND HIT 7 OR 8 OTHER SMALLER PLANES
CAUSING DAMAGE.
&&
STUREYLocal storm report, Aug 30, 4:47 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
447 PM EDT THU AUG 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM HAIL GREENVILLE 45.46N 69.59W
08/30/2007 E1.25 INCH PISCATAQUIS ME COUNTY OFFICIAL
HALF DOLLAR SIZE HAIL REPORTED
&&
STUREYSpecial weather statement, Aug 30, 6:05 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
605 PM EDT THU AUG 30 2007
MEZ010-011-015-031-302300-
CENTRAL PENOBSCOT-CENTRAL PISCATAQUIS-SOUTHERN PENOBSCOT-SOUTHERN
PISCATAQUIS-
605 PM EDT THU AUG 30 2007
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT AND PISCATAQUIS
COUNTIES...
AT 604 PM EDT...DOPPLER WEATHER RADAR INDICATED THUNDERSTORMS WITH
GUSTY WINDS FROM NEAR NEWPORT TO EAST CORINTH. THE STORMS WERE MOVING
NORTHEAST AT 30 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 700 PM EDT INCLUDE...
EAST CORINTH... NEWPORT... KENDUSKEAG...
BANGOR... BREWER... VEAZIE...
MILO... ORONO...
BROWNVILLE JUNCTION...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...UP TO A HALF INCH...
GUSTY WINDS...LOCALLY UP TO 45 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.
NORCROSSThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 12:39 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 66 min |
| Aug 30, 1:27 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 48 min |
| Aug 30, 6:57 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot | 33 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.